MAUDE Adverse Event Report: SOMATEX MEDICAL TECHNOLOGIES GMBH TUFLEX

SOMATEX MEDICAL TECHNOLOGIES GMBH TUFLEX
Model Number 271641
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The tuflex is intended as a preoperative marker of nonpalpable suspected breast lesions to facilitate the intraoperative localization of the findings by the surgeon.The tuflex consists of 19 twisted thin wires which guaranties a high flexibility.During the removal of a suspected breast lesion the surgeon touched the tuflex wire with the electrical cautery device several times.This resulted in a damage of the thin wires and some of them broke.The whole suspected tissue has been removed by the surgeon and during the following examination of the tissue the broken wires have been detected.No single wire fragments have been left in the patient.The entire wire (including fragments) were removed along with the specimen/lesion.No additional surgical intervention was necessary.In this case the patient was not damaged.The tuflex is a new marking wire with a high flexibility due to the 19 twisted thin wires.In the development phase of the product the possibility of contact between the thin wires and the electrical cauter device has not been considered.Caused by the fact that this incident could happen again with the tuflex wire, somatex decided to start a recall to prevent patients from any harm.
 
Event or Problem Description
During the removal of a suspected breast lesion the marking wire tuflex was tapped with a cautery device (bovie) and it splintered.

Brand Name
TUFLEX
Common Device Name
TUFLEX
Manufacturer (Section D)
SOMATEX MEDICAL TECHNOLOGIES GMBH
hohenzollerndamm 150/151
berlin, 14199
GM  14199
MDR Report Key11228616
Report Number1000408433-2021-00001
Device Sequence Number19958789
Product Code MIJ
UDI-Device Identifier04250195611574
UDI-Public04250195611574
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 01/26/2021
Report Date (Section F) 12/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/05/2025
Device Model Number271641
Device Catalogue Number271641
Device Lot Number51269
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/30/2020
Device Age5 MO
Event Location Hospital
Date Report to Manufacturer12/31/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/31/2020
Initial Report FDA Received Date01/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1